Table of Content

Open Access iconOpen Access

ARTICLE

An Investigation of Wave Propagation with High Wave Numbers via the Regularized LBIEM

H.B. Chen1, D.J. Fu1, P.Q. Zhang1

CAS Key Laboratory of Mechanical Behavior and Design of Materials, Department of Modern Mechanics, University of Science and Technology of China, Hefei, Anhui230026, P.R. China. Email: hbchen@ustc.edu.cn

Computer Modeling in Engineering & Sciences 2007, 20(2), 85-98. https://doi.org/10.3970/cmes.2007.020.085

Abstract

Researches today show that, both approximation and dispersion errors are encountered by classical Galerkin FEM solutions for Helmholtz equation governing the harmonic wave propagation, which leads to numerical inaccuracies especially for high wave number cases. In this paper, Local Boundary Integral Equation Method (LBIEM) is firstly implemented to solve the boundary value problem of Helmholtz equation. Then the regularized LBIE is proposed to overcome the singularities of the boundary integrals in the LBIEM. Owing to the advantages of the Moving Least Square Approximation (MLSA), the frequency-dependent basis functions modified by the harmonic wave propagation solutions are easily adopted instead of the normal monomial basis functions. A plane harmonic wave propagating case is examined in the numerical tests. Computational results show that excellent numerical accuracies can be obtained when the regularized formulation and the modified basis functions are adopted, even though the wave numbers of Helmholtz equation are high.

Keywords


Cite This Article

APA Style
Chen, H., Fu, D., Zhang, P. (2007). An investigation of wave propagation with high wave numbers via the regularized LBIEM. Computer Modeling in Engineering & Sciences, 20(2), 85-98. https://doi.org/10.3970/cmes.2007.020.085
Vancouver Style
Chen H, Fu D, Zhang P. An investigation of wave propagation with high wave numbers via the regularized LBIEM. Comput Model Eng Sci. 2007;20(2):85-98 https://doi.org/10.3970/cmes.2007.020.085
IEEE Style
H. Chen, D. Fu, and P. Zhang "An Investigation of Wave Propagation with High Wave Numbers via the Regularized LBIEM," Comput. Model. Eng. Sci., vol. 20, no. 2, pp. 85-98. 2007. https://doi.org/10.3970/cmes.2007.020.085



cc This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 1314

    View

  • 972

    Download

  • 0

    Like

Share Link